Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 12, 2011, 6:55 PM CDT for Polk County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Oct 12, 2011, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
County Polk County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WWUS83 KSGF 122355
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT WED OCT 12 2011
MOZ078-079-130030-
CEDAR MO-POLK MO-
655 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND WESTERN
POLK COUNTIES UNTIL 730 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARCREEK...OR 9 MILES EAST OF STOCKTON...
MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALDRICH...BEARCREEK...BOLIVAR...
DUNNEGAN...EUDORA...FAIR PLAY AND MASTERS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3752 9362 3757 9362 3757 9370 3761 9375
3775 9362 3766 9329 3743 9349
TIME...MOT...LOC 2356Z 300DEG 24KT 3764 9361
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 12, 5:55 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 12, 5:55 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 555 PM CDT WED OCT 12 2011 ...UPDATE TO AVIATION... .DISCUSSION... SHOWERS AND THUNDERSTORMS IMPACTED PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THIS INITIAL ROUND OF ACTIVITY CONTINUES TO SHIFT INTO THE EASTERN OZARKS THIS AFTERNOON. MEANWHILE...SKIES HAD CLEARED OVER WESTERN MISSOURI AND EASTERN KANSAS...ALLOWING TEMPERATURES TO WARM INTO THE MIDDLE AND UPPER 70S. THIS WARMING...ALONG WITH A PASSING SHORTWAVE TROUGH...HAS CREATED AN UNSTABLE AIRMASS OVER THIS REGION. MIXED LAYER CAPES HAVE INCREASE TO OVER A 1000 J/KG WEST OF HIGHWAY 65. A FIELD OF CUMULUS HAD DEVELOPED IN THIS REGION WHERE ITS THOUGHT THAT A 2ND ROUND OF STORMS COULD DEVELOP. THE H-TRIP MODEL SUGGESTS INITIATION SOMEWHERE NEAR THE KANSAS AND MISSOURI STATE LINE BETWEEN 22Z AND 00Z. THE ENVIRONMENT SHOULD BE SUPPORTIVE OF A FEW STRONG TO MARGINALLY SEVERE STORMS. OVERALL DEEP LAYER SHEAR OF 20-25 KNOTS WILL BE JUST SUFFICIENT TO ORGANIZE A FEW UPDRAFTS. CAPE BELOW 3KM EXCEEDED 100 J/KG...WHICH WILL ALLOW FOR A MARGINAL RISK FOR DAMAGING WIND GUSTS. THERE ALSO COULD BE A RISK FOR LARGE HAIL UP TO THE SIZE OF QUARTERS OR HALF DOLLARS. THE VEERING SURFACE WINDS FROM THE SOUTHWEST WOULD MITIGATE LOW LEVEL HELICITIES NEEDED FOR TORNADOES...THEREFORE...THIS EVENING'S ENVIRONMENT IS NOT IDEAL FOR A TORNADO RISK. THIS CONVECTION WILL SHIFT EAST THROUGH THE EVENING HOURS...EVENTUALLY EXITING THE OZARKS BY MIDNIGHT TONIGHT. A PACIFIC AIRMASS WILL FOLLOW...SETTING THE STAGE FOR SEVERAL DAYS OF DRY WEATHER AND COOLER OVERNIGHT LOW TEMPERATURES. LOOK FOR LOWS IN THE 40S BOTH THURSDAY NIGHT AND FRIDAY NIGHT. AFTERNOON HIGHS WILL STILL WARM INTO THE 70S. A PRETTY NICE WEEKEND IS IN STORE FOR EVERYONE. THE UPPER FLOW WILL BECOME HIGHLY ZONAL...ALLOWING SOUTHERLY WINDS TO QUICKLY COMMENCE BY SATURDAY AFTERNOON. IT COULD BE A FANTASTIC WEEKEND FOR A RIVER FLOAT OR A LATE SEASON LAKE RUN...AS AFTERNOON TEMPERATURES BOTH SATURDAY AND SUNDAY...WARM INTO THE MIDDLE AND UPPER 70S UNDER MOSTLY SUNNY SKIES. BY MONDAY...BOTH THE GFS AND THE ECMWF SUGGEST A STRONGER COLD FRONT TO PUSH ACROSS SOUTHERN MISSOURI. THIS FEATURE WILL FORCE A COLDER SHOT OF CANADIAN AIR...CAUSING TEMPERATURES TO BECOME MUCH COOLER. HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK COULD STRUGGLE TO WARM OUT OF THE UPPER 50S AND LOWER 60S. THERE ALSO COULD BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS WITH THIS FRONTAL PASSAGE. CRAMER && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN A NARROW CORRIDOR OF INSTABILITY AHEAD OF AN ADVANCING COLD FRONT. THIS WINDOW OF OPPORTUNITY FOR CONVECTION AT THE AVIATION SITES WILL BE FROM 00Z TO 02Z THIS EVENING WITH DRIER AND MORE STABLE AIR MOVING IN BEHIND THE FRONT. GENERALLY VFR CONDITIONS EXPECTED AFTER THE FRONTAL PASSAGE BY LATE EVENING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 12, 12:53 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT WED OCT 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING OVER AREAS NEAR THE KANSAS AND MISSOURI STATE LINE. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL TRACK EASTWARD THROUGH THE REST OF THE OZARKS REGION DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR ON THURSDAY...AND ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS ON FRIDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Oct 12, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL LAMPE 36.56N 93.44W
10/12/2011 E0.75 INCH STONE MO PUBLIC
DIME SIZE HAIL.
&&
LINDENBERGSpecial weather statement, Oct 12, 6:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT WED OCT 12 2011 MOZ101-102-130000- BARRY MO-MCDONALD MO- 620 PM CDT WED OCT 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 700 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...OR 9 MILES EAST OF PINEVILLE... MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE EXETER...SELIGMAN AND WASHBURN. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3657 9424 3667 9423 3672 9389 3649 9390 TIME...MOT...LOC 2321Z 273DEG 17KT 3663 9420 HATCH
Special weather statement, Oct 12, 6:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT WED OCT 12 2011
MOZ090-094-095-130000-
CHRISTIAN MO-GREENE MO-LAWRENCE MO-
632 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE...
NORTHWESTERN CHRISTIAN AND SOUTHWESTERN GREENE COUNTIES UNTIL 700 PM
CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHESAPEAKE...OR 7 MILES
NORTHEAST OF MOUNT VERNON...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BILLINGS...CHESAPEAKE...HALLTOWN AND
REPUBLIC.
INTERSTATE 44 BETWEEN MILE MARKERS 48 AND 69 WILL ALSO BE IMPACTED BY
THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3721 9340 3704 9344 3699 9361 3715 9381
3724 9377
TIME...MOT...LOC 2332Z 303DEG 14KT 3718 9373
HATCHSpecial weather statement, Oct 12, 6:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT WED OCT 12 2011
MOZ103-104-130015-
STONE MO-TANEY MO-
647 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE AND
SOUTHWESTERN TANEY COUNTIES UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRANSON WEST...OR 5 MILES NORTHEAST OF
KIMBERLING CITY...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...EDGEWATER
BEACH...HOLLISTER...INDIAN POINT...KIRBYVILLE...OZARK BEACH...
POWERSITE...RIDGEDALE...SILVER DOLLAR CITY AND TABLE ROCK.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3665 9300 3650 9303 3650 9330 3667 9343
3674 9337
TIME...MOT...LOC 2347Z 298DEG 19KT 3667 9334
HATCHSpecial weather statement, Oct 12, 6:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT WED OCT 12 2011
MOZ055-056-069-130030-
BENTON MO-CAMDEN MO-MORGAN MO-
650 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BENTON AND SOUTHWESTERN MORGAN COUNTIES UNTIL 730 PM
CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HASTAIN...OR 10 MILES EAST OF WARSAW...
MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BARNUMTON...CLIMAX SPRINGS...EDWARDS...
HASTAIN...KNOBBY...LAKEVIEW HEIGHTS...LAURIE...PURVIS AND ZORA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3821 9278 3803 9284 3800 9305 3801 9307
3806 9307 3806 9314 3821 9332 3832 9320
TIME...MOT...LOC 2350Z 307DEG 14KT 3822 9319
HATCHSpecial weather statement, Oct 12, 6:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT WED OCT 12 2011
MOZ078-079-130030-
CEDAR MO-POLK MO-
655 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND WESTERN
POLK COUNTIES UNTIL 730 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARCREEK...OR 9 MILES EAST OF STOCKTON...
MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALDRICH...BEARCREEK...BOLIVAR...
DUNNEGAN...EUDORA...FAIR PLAY AND MASTERS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3752 9362 3757 9362 3757 9370 3761 9375
3775 9362 3766 9329 3743 9349
TIME...MOT...LOC 2356Z 300DEG 24KT 3764 9361
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:37 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Oct 12, 5:13 PM CDT | Special Weather Statement | SGF | Vernon | 32 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | SGF | Dade | 23 min |
| Oct 12, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 47 min |
| Oct 12, 5:33 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Oct 12, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 42 min |
| Oct 12, 5:55 PM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Oct 12, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 32 min |
| Oct 12, 6:32 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Oct 12, 6:47 PM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Oct 12, 6:50 PM CDT | Special Weather Statement | SGF | Benton | 40 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.